Alert archive / Arkansas / Tornado Warnings in 2009

Tornado Warning 20, NWS Tulsa, OK

May 1, 2009Carroll County, Madison County, Arkansas

NWS Tulsa, OK issued this tornado warning at May 1, 2009, 6:37 PM CDT for Carroll County, Madison County, Arkansas. It was in force for 53 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2009, 6:37 PM CDT (23:37 UTC)
Expired
May 1, 2009, 7:30 PM CDT
In force
53 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Carroll County, AR, Madison County, AR

The radar

The Western Arkansas radar (KSRX), 113 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 7:03 PM CDTHAIL 2.52 N Aurora, ARHAIL FOUND 10 TO 15 MINUTES AFTER STORM PASSED. RELAYED VIA AMATUER RADIO.
May 1, 7:08 PM CDTTSTM WND DMG2 Ne Aurora, AR3 INCH DIAMETER TREE LIMBS DOWNED. RELAYED VIA AMATEUR RADIO.
May 1, 7:11 PM CDTHAIL 2.755 Ne Aurora, ARSPOTTER OBSERVED BASEBALL SIZE HAIL AND 6 INCH TREE LIMBS DOWNED IN WAKE OF SUPERCELL. RELAYED OBSERVATION FROM LOCAL RESIDENT OF 2.5 - 3 INCH HAIL AND SWIRLING WINDS AS STORM PASSED. TIME ESTIMATED ON RADAR AND REPORT RELAYED VIA AMATUER RADIO.
May 1, 7:12 PM CDTHAIL 1.75Aurora, ARGOLF BALL SIZE HAIL COVERING THE GROUND.
May 1, 7:30 PM CDTHAIL 1Kingston, AR
May 1, 7:40 PM CDTHAIL 1Witter, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 3:36 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 792 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
792 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KTSA 012337
TORTSA
ARC015-087-020030-
/O.NEW.KTSA.TO.W.0020.090501T2337Z-090502T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
637 PM CDT FRI MAY 1 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN CARROLL COUNTY IN NORTHWEST ARKANSAS
  MADISON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 730 PM CDT

* AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES
  NORTHEAST OF WESLEY...MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FORUM...
  JAPTON...HUNTSVILLE...AURORA...WITTER...MARBLE...RUDD...KINGSTON...
  BOSTON...CARROLLTON AND OSAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS

&&

LAT...LON 3612 9346 3609 9346 3608 9343 3604 9343
      3596 9344 3595 9348 3587 9351 3580 9351
      3600 9394 3609 9394 3622 9389 3624 9386
      3627 9386 3628 9329 3612 9328
TIME...MOT...LOC 2337Z 290DEG 17KT 3605 9383

$$
5 follow-up statements
000 
WWUS54 KTSA 012345
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
645 PM CDT FRI MAY 1 2009

ARC015-087-020030-
/O.CON.KTSA.TO.W.0020.000000T0000Z-090502T0030Z/
CARROLL AR-MADISON AR-
645 PM CDT FRI MAY 1 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR MADISON
AND SOUTHEASTERN CARROLL COUNTIES...

AT 644 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS 
LOCATED NEAR HUNTSVILLE...MOVING EAST AT 20 MPH. LARGE HAIL TO THE 
SIZE OF GOLF BALLS ARE ALSO POSSIBLE WITH THIS STORM.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...JAPTON...
HUNTSVILLE...HARMONY...ALABAM...AURORA...WITTER...MARBLE...
METALTON...RUDD...DRYFORK...CONNOR...KINGSTON...CARROLLTON...
DELMAR...OSAGE...WEATHERS AND RED STAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS

&&

LAT...LON 3612 9346 3609 9346 3608 9343 3604 9343
      3596 9344 3595 9348 3587 9351 3580 9351
      3600 9394 3609 9394 3620 9387 3627 9377
      3628 9329 3612 9328
TIME...MOT...LOC 2345Z 291DEG 16KT 3605 9378

$$
000 
WWUS54 KTSA 012354
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT FRI MAY 1 2009

ARC015-087-020030-
/O.CON.KTSA.TO.W.0020.000000T0000Z-090502T0030Z/
CARROLL AR-MADISON AR-
654 PM CDT FRI MAY 1 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR CENTRAL
MADISON AND SOUTHEASTERN CARROLL COUNTIES...

AT 652 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS 
LOCATED NEAR AURORA...MOVING SOUTHEAST AT 20 MPH. THE STRONGEST 
ROTATION IS MOVING INTO AURORA AREA AT THIS TIME AND RESIDENTS IN 
AND AROUND AURORA SHOULD TAKE COVER IMMEDIATELY. LARGE HAIL TO THE 
SIZE OF GOLF BALLS WILL ALSO BE POSSIBLE WITH THIS STORM.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...AURORA...
MARBLE...METALTON...WITTER...RUDD...CONNOR...DRYFORK...KINGSTON...
OSAGE...CARROLLTON...DELMAR...WEATHERS AND RED STAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS

&&

LAT...LON 3612 9346 3609 9346 3608 9343 3604 9343
      3596 9344 3595 9348 3587 9351 3580 9351
      3596 9386 3613 9386 3620 9375 3628 9329
      3612 9328
TIME...MOT...LOC 2353Z 297DEG 17KT 3602 9374

$$
000 
WWUS54 KTSA 012359
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
659 PM CDT FRI MAY 1 2009

ARC015-087-020030-
/O.CON.KTSA.TO.W.0020.000000T0000Z-090502T0030Z/
CARROLL AR-MADISON AR-
659 PM CDT FRI MAY 1 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR CENTRAL
MADISON AND SOUTHEASTERN CARROLL COUNTIES...

AT 657 PM CDT...WEATHER SERVICE RADAR CONTINUED TO INDICATE A
POTENTIALLY TORNADIC THUNDERSTORM WITH STRONG LOW LEVEL ROTATION.
THIS STORM WAS LOCATED NEAR AURORA...MOVING SOUTHEAST AT 20 MPH. THIS
IS A DANGEROUS STORM...A TORNADO IS OCCURRING OR COULD FORM AT ANY 
TIME. THE STRONGEST ROTATION IS MOVING INTO AURORA AREA AT THIS TIME 
AND RESIDENTS IN AND AROUND AURORA SHOULD TAKE COVER IMMEDIATELY. 
LARGE HAIL TO THE SIZE OF BASEBALLS WILL ALSO BE POSSIBLE WITH THIS 
STORM.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...AURORA...
MARBLE...WITTER...DRYFORK...KINGSTON...BOSTON...DELMAR...WEATHERS AND
RED STAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS

&&

LAT...LON 3612 9346 3609 9346 3608 9343 3604 9343
      3596 9344 3595 9348 3587 9351 3580 9351
      3596 9386 3612 9380 3613 9374 3619 9329
      3617 9328 3612 9328
TIME...MOT...LOC 2359Z 301DEG 15KT 3601 9371

$$
000 
WWUS54 KTSA 020008
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
708 PM CDT FRI MAY 1 2009

ARC015-020017-
/O.CAN.KTSA.TO.W.0020.000000T0000Z-090502T0030Z/
CARROLL AR-
708 PM CDT FRI MAY 1 2009

...THE TORNADO WARNING FOR SOUTHEASTERN CARROLL COUNTY IS
CANCELLED...

LAT...LON 3592 9377 3611 9372 3613 9362 3613 9346
      3612 9345 3612 9346 3609 9346 3608 9343
      3604 9343 3596 9344 3595 9348 3587 9351
      3580 9351
TIME...MOT...LOC 0007Z 301DEG 15KT 3600 9367

$$

ARC087-020030-
/O.CON.KTSA.TO.W.0020.000000T0000Z-090502T0030Z/
MADISON AR-
708 PM CDT FRI MAY 1 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EASTERN
MADISON COUNTY...

AT 705 PM CDT...WEATHER SERVICE RADAR CONTINUED TO INDICATE A
POTENTIALLY TORNADIC THUNDERSTORM WITH STRONG LOW LEVEL ROTATION.
THIS STORM WAS LOCATED NEAR AURORA...MOVING SOUTHEAST AT 15 MPH. THIS
IS A DANGEROUS STORM...A TORNADO IS OCCURRING OR COULD FORM AT ANY 
TIME. THIS STORM IS ALSO CAPABLE OF PRODUCING BASEBALL SIZE HAIL.

SOME LOCATIONS NEAR THE PATH OF THIS STORM 
INCLUDE...AURORA...WITTER...KINGSTON...WEATHERS AND RED STAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS

&&

LAT...LON 3592 9377 3611 9372 3613 9362 3613 9346
      3612 9345 3612 9346 3609 9346 3608 9343
      3604 9343 3596 9344 3595 9348 3587 9351
      3580 9351
TIME...MOT...LOC 0007Z 301DEG 15KT 3600 9367

$$
000 
WWUS54 KTSA 020021
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT FRI MAY 1 2009

ARC087-020030-
/O.CON.KTSA.TO.W.0020.000000T0000Z-090502T0030Z/
MADISON AR-
721 PM CDT FRI MAY 1 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EASTERN
MADISON COUNTY...

AT 719 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS 
LOCATED NEAR WITTER...MOVING SOUTHEAST AT 15 MPH. THIS STORM ALSO 
HAS A HISTORY OF PRODUCING TENNIS BALL SIZED HAIL...AND LARGE HAIL 
TO THE SIZE OF BASEBALLS WILL REMAIN POSSIBLE WITH THIS STORM. 

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KINGSTON...
BOSTON...WEATHERS AND RED STAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS

&&

LAT...LON 3589 9370 3609 9367 3613 9362 3613 9346
      3612 9345 3612 9346 3609 9346 3608 9343
      3604 9343 3596 9344 3595 9348 3587 9351
      3580 9351
TIME...MOT...LOC 0020Z 299DEG 15KT 3599 9362

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 1, 3:14 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, May 1, 3:14 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
314 PM CDT FRI MAY 1 2009

.DISCUSSION...
FLOOD WATCH THROUGH THE WEEKEND.

MEGA RAIN TODAY...MAINLY THIS MORNING IN A BAND
FROM ABOUT OWASSO - CLAREMORE TO PRYOR - LOCUST
GROOVE TO NORTHERN CHEROKEE COUNTY.  OK MESONET
SITE AT PRYOR AT 7.68 SINCE EARLY MORNING. MOST
OF THAT...OVER 5 INCHES...FELL BETWEEN 6 - 9 AM.
CLAREMORE 4.34 IN THE SAME PERIOD.

GIVEN THE UPPER FLOW AND SHARP FRONTAL BOUNDARY
HEAVY RAIN  / FLOOD POTENTIAL WILL BE MAXIMIZED
OVER EASTERN OKLAHOMA / WEST CENTRAL /NORTHWEST
ARKANSAS THROUGH SUNDAY MORNING. AREAS HIT WITH
HEAVY RAIN TODAY  WILL BE ESPECIALLY VULNERABLE
TO ADDITIONAL  FLASH FLOODING THIS WEEKEND WHEN
MORE HEAVY RAIN DEVELOPS.

CURRENTLY THE SURFACE FRONTAL BOUNDARY RUNS FROM
EXTREME SOUTHWEST OKLAHOMA  TO EXTREME NORTHWEST
ARKANSAS.   TEMPERATURES IN THE 50S NORTH OF THE
BOUNDARY...MID 70S TO NEAR 80 SOUTH. NEAR 70 DEW
POINT SOUTHEAST LIKELY TO EXPLODE INTO MORE TSRA
BY LATE AFTERNOON..EARLY EVENING AS FRONT DRIFTS
SOUTHEAST AND LLJ INCREASES.

THE SURFACE BOUNDARY WILL BE ANCHORED JUST SOUTH
OF THE RED RIVER MUCH OF THE WEEKEND.  SOUTHERLY
FLOW ALOFT WILL PROVIDE  UNSEASONABLY MOIST FEED
THUS COPIOUS RAINFALL. POPS UNRESTRAINED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   53  60  50  64 / 100 100 100  40
FSM   59  65  55  64 /  90 100 100  70
MLC   58  63  53  63 /  90  90 100  60
BVO   50  57  48  65 /  90 100  70  40
FYV   53  59  50  60 / 100 100 100  50
BYV   51  56  49  59 / 100 100 100  60
MKO   55  57  52  62 / 100 100 100  50
MIO   50  58  48  63 /  90 100  90  40
F10   53  58  52  62 / 100  90 100  60
HHW   66  76  56  64 /  70  70  90  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...21
LONG TERM....21
Hazardous weather outlook, May 1, 5:14 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
514 PM CDT FRI MAY 1 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
515 PM CDT FRI MAY 1 2009

...DANGEROUS FLASH FLOODING POSSIBLE OVER THE WEEKEND...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS.
ONSET...ONGOING...INCREASING AGAIN LATE TONIGHT.

DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS CONTINUE THIS AFTERNOON
AS A STRONG COLD FRONT SLIDES SLOWLY SOUTHWARD INTO THE FORECAST
AREA.  THE PRIMARY SEVERE WEATHER THREAT HAS BEEN FROM LARGE
HAIL.  EARLIER TODAY...WIDESPREAD EXCESSIVE RAINFALL IMPACTED
MUCH OF NORTHEAST OKLAHOMA WITH LOCALIZED AREAS RECEIVING IN
EXCESS OF 7 INCHES OF RAIN.  WITH ADDITIONAL ROUNDS OF HEAVY
RAINS EXPECTED LATER TONIGHT INTO SATURDAY...THE RISK OF
WIDESPREAD FLASH FLOODING EXISTS ESPECIALLY OVER NORTHEAST
OKLAHOMA.  ALL INTERESTS SHOULD REMAIN ALERT FOR ANY FLASH
FLOOD WARNINGS AS VERY LITTLE RAINFALL WILL BE REQUIRED FOR
DANGEROUS FLOODING TO DEVELOP.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ESPECIALLY OVER NORTHWEST
ARKANSAS THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
WIDESPREAD THUNDERSTORMS ARE EXPECTED BOTH SATURDAY AND SUNDAY
AS A SLOW MOVING COLD FRONT REMAINS ACROSS THE AREA.  THE MOST
LIKELY IMPACTS WILL BE FROM CONTINUED EXCESSIVE RAINFALL WITH
DANGEROUS FLASH FLOODING POSSIBLE.  IN ADDITION TO THE FLASH
FLOODING...SEVERAL AREA MAIN STEM RIVERS ARE LIKELY TO REMAIN
IN FLOOD WITH ASSOCIATED ROAD CLOSURES POSSIBLE.  SCATTERED
SEVERE WEATHER WILL ALSO BE POSSIBLE PRIMARILY ALONG AND SOUTH
OF THE FRONTAL BOUNDARY.  A BRIEF DRY PERIOD FOR EARLY NEXT WEEK
BEFORE THUNDERSTORM CHANCES RETURN FOR THE MAJORITY OF THE
WORK WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
RAPID ONSET OF FLASH FLOODING IS LIKELY GIVEN THE RECENT
HEAVY RAINS.  RESPONSES FOR BOTH FLOODING AND SEVERE
WEATHER MAY BE REQUIRED OVER THE NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, May 1, 4:47 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
447 PM CDT FRI MAY 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      COLCORD                 36.26N 94.69W
05/01/2009                   DELAWARE           OK   PUBLIC

            FLINT ROAD AND 700 ROAD NEAR COLCORD BARRICADED DUE TO
            HIGH WATER. ACCESS TO HIGHWAY 412 ALSO RESTRICTED. TIME
            OF ROAD CLOSURES ESTIMATED.

&&

JBM
Local storm report, May 1, 4:55 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT FRI MAY 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             LOWELL                  36.26N 94.13W
05/01/2009  E1.75 INCH       BENTON             AR   EMERGENCY MNGR

&&
Local storm report, May 1, 5:01 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT FRI MAY 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     FLASH FLOOD      LOWELL                  36.26N 94.13W
05/01/2009                   BENTON             AR   TRAINED SPOTTER

            SEVERAL SIDE ROADS FLOODED BETWEEN LOWELL AND CAVE
            SPRINGS...WITH SOME FLOODING OF LOW LYING AREAS ALONG
            U.S. 12.

&&

CAS
Local storm report, May 1, 5:03 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
503 PM CDT FRI MAY 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             LOWELL                  36.26N 94.13W
05/01/2009  M1.00 INCH       BENTON             AR   EMERGENCY MNGR

&&

CAS
Local storm report, May 1, 5:22 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
522 PM CDT FRI MAY 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     HAIL             MONTE NE                36.29N 94.07W
05/01/2009  E3.00 INCH       BENTON             AR   TRAINED SPOTTER

            RELAYED VIA MEDIA.

&&

JBM
Local storm report, May 1, 5:27 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
527 PM CDT FRI MAY 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     HAIL             1 SE MONTE NE           36.28N 94.06W
05/01/2009  E3.00 INCH       BENTON             AR   TRAINED SPOTTER

            RELAYED VIA MEDIA.

&&

JBM

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 3:39 AM CDTFlash Flood WatchTSABenton, Carroll, Madison, Washington54 hr
May 1, 4:27 AM CDTSevere Thunderstorm WarningTSABenton63 min
May 1, 7:08 AM CDTSpecial Weather StatementTSACarroll67 min
May 1, 10:09 AM CDTFlash Flood WarningTSACrawford, Washington3 hr
May 1, 11:04 AM CDTSevere Thunderstorm WarningTSAMadison, Washington56 min
May 1, 2:52 PM CDTSevere Thunderstorm WarningTSABenton, Washington51 min
May 1, 3:14 PM CDTSevere Thunderstorm WarningTSABenton61 min
May 1, 3:59 PM CDTAreal Flood WarningTSABenton6 hr
May 1, 4:11 PM CDTSevere Thunderstorm WarningTSABenton, Washington64 min
May 1, 4:49 PM CDTFlash Flood WarningTSABenton, Carroll, Madison, Washington6 hr
May 1, 5:07 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington53 min
May 1, 5:25 PM CDTSevere Thunderstorm WarningTSABenton, Washington68 min
May 1, 5:52 PM CDTSevere Thunderstorm WarningTSABenton, Madison, Washington53 min
May 1, 5:52 PM CDTSevere Thunderstorm WarningTSACarroll, Madison68 min
May 1, 6:03 PM CDTTornado WarningTSABenton, Madison, Washington57 min
May 1, 6:11 PM CDTTornado WarningTSACarroll25 min

Nearby

Tornado Warnings in Arkansas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.